Ranitidine-induced thrombocytopenia: A rare drug reaction

Amit V. Bangia, Narendra Kamath, Vidushi Mohan

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

H 2 antagonist ranitidine causing thrombocytopenia is a rare drug phenomenon. Here we present a case of 55 year old female of pustular psoriasis who presented with fever and vomiting. Patient. was started on roxithromycin, iv ondensetron, paracetamol and iv ranitidine. Complete blood count revealed neutrophilia with normal blood picture. However repeat investigations showed falling WBC and platelet count. After excluding other causes of pancytopenia we concluded that ranitidine was the cause for this atypical drug reaction, more so when the blood picture improved within 72 hrs of ranitidine withdrawal.

Original languageEnglish
Pages (from-to)76-77
Number of pages2
JournalIndian Journal of Pharmacology
Volume43
Issue number1
DOIs
Publication statusPublished - 01-02-2011
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Ranitidine-induced thrombocytopenia: A rare drug reaction'. Together they form a unique fingerprint.

  • Cite this